MAUDE Adverse Event Report: TORNIER S.A.S. RHS RADIAL HEAD DIA 24MM; PROSTHESIS, ELBOW, SEMI-CONSTRAINED, CEMENTED

TORNIER S.A.S. RHS RADIAL HEAD DIA 24MM; PROSTHESIS, ELBOW, SEMI-CONSTRAINED, CEMENTED
Model Number DTJ304
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 12/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that the patient had a revision.The patient was initially doing well post-operatively and denies any injury or trauma.The patient presented to a routine follow up visit and was noted to have complete dissociation of the head from the stem.At the time the patient was noticing some mechanical symptoms, but denies an acute episode.We discussed revision vs.Removal and the patient and family elected to proceed with exploration and revision.Revision surgery was performed.At the time of surgery, the stem was well fixed and in good position, we placed a larger head and it snapped onto the stem appropriately.The patient was initially doing well, again with multiple follow ups showing stable prosthesis, but then returned to the office when they felt something didn¿t feel right.The patient denies an acute event or injury.Radiographs showed that the head had once again dissociated from the stem.The patient was taken back to the operating room where the entire prosthesis was removed and they was left with radial head excision.
 
Additional Manufacturer Narrative
The reported event could be confirmed since the x-rays were provided for investigation.The device inspection was not possible as the product was not returned for investigation.Since x-rays was provided, the opinion of the medical expert was requested and stated as following: the x-rays can confirm the reported events.The stryker/tornier long stem rhs prosthesis is implanted in a proper fashion.From the information at hand, the medical expert cannot find any irregularity that would explain the repeated disengagement of the radial head component.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
RHS RADIAL HEAD DIA 24MM
Common Device Name
PROSTHESIS, ELBOW, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork 38330
EI   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16057443
Report Number3000931034-2022-00389
Device Sequence Number11985978
Product Code JDB
UDI-Device Identifier03700386927065
UDI-Public03700386927065
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K060438
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDTJ304
Device Catalogue NumberDTJ304
Device Lot Number7973AX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2022
Supplement Date Received by Manufacturer02/02/2023
Initial Report FDA Received Date12/27/2022
Supplement Report FDA Received Date03/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale
Patient Weight59 KG